MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. STEALTH PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. STEALTH PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number PRD-SC30-200
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Codes Perforation of Vessels (2135); Vascular Dissection (3160); Device Embedded In Tissue or Plaque (3165)
Date of Event 11/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the reported device was not returned for analysis.Based on the information received, the cause of the reported event could not be conclusively determined.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements prior to distribution.Csi id: (b)(4).
 
Event or Problem Description
A stealth peripheral orbital atherectomy device (oad) with a 2.0mm crown was used to treat heavily calcified lesions in the tibioperoneal trunk (tpt) and the proximal peroneal.Treatment began on low speed in the 3.0mm vessel and was increased to medium speed.The oad stopped spinning due to being stuck in the vessel.The control knob was manipulated to release the oad from the vessel and the crown spun freely, however it was then determined to be stuck on the viperwire guide wire.The oad was freed from the wire, however during removal from the patient it became stuck on the wire again.The wire and oad were removed together and tissue was visible on the crown and driveshaft.A non-csi wire was inserted but was unable to cross the tpt and peroneal.Imaging was performed and revealed a perforation in the proximal peroneal where the oad had become stuck.Tibial access was gained and a wire was inserted into the posterior tibial artery.Balloon angioplasty was performed in the diseased tibial regions and a stent was placed in the tpt and pt, jailing the peroneal, which greatly reduced the perforation extravasation.A non-flow limiting dissection was then noted near the area of oad treatment and was resolved with additional stent placement.Minimal extravasation remained at the conclusion of the procedure, which per the physician would resolve with cessation of heparin.The end result of the procedure was good and the patient was discharged the same day.
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
STEALTH PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
st. paul, mn MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
st. paul, mn MN 55112
Manufacturer Contact
laramie otto
1225 old highway 8 nw
st. paul, mn, MN 55112
6512591600
MDR Report Key12970588
Report Number3004742232-2021-00416
Device Sequence Number4144284
Product Code MCW
UDI-Device Identifier10850000491295
UDI-Public(01)10850000491295(17)230331(10)375009-1
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model NumberPRD-SC30-200
Device Catalogue Number7-10059-04
Device Lot Number375009-1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2021
Initial Report FDA Received Date12/09/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale
Patient Weight82 KG
Patient RaceBlack Or African American